MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 300-01-09
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.4697961 320-15-05 - eq rev locking screw 4700324 320-38-03 - equinoxe reverse 38mm humeral liner +2.5 4980155 320-15-04 - rs glenoid plate post aug, 8 deg, right 4994096 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm 5033192 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm 5036261 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm 5093116 320-10-00 - equinoxe reverse tray adapter plate tray +0 5116438 320-20-00 - eq reverse torque defining screw kit.
 
Event or Problem Description
It was reported that a 82 yo female patient, initial right shoulder implanted on (b)(6) 2017, underwent a revision procedure on (b)(6) 2024, approximately 6 years 3 months post the initial procedure.The revision was performed due to aseptic loosening of the humeral stem.The glenosphere was exchanged for an exactech device.The stem was removed and replaced by a competitor¿s product.There was no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No device returns for analysis anticipated as they were discarded by the hospital.No x-rays or device images were able to be obtained.No further information.
 
Additional Manufacturer Narrative
H3: the geosphere, liner and adapter tray were appropriately released for distribution.The reason for the patient's infection and subsequent revision procedure as related to the devices cannot be conclusively determined.There was no medical or clinical information provided.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
H6: corrected the following: investigation findings, investigation conclusions manufacturer narrative updated: the revision reported was likely the result of an insufficient bond between the humeral stem and the bone, which led to aseptic (non-infected) humeral loosening.However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were unable to be obtained.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
matt collins
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19084714
Report Number1038671-2024-00789
Device Sequence Number20740342
Product Code HSD
UDI-Device Identifier10885862079305
UDI-Public10885862079305
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/17/2024
08/23/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/30/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale